Alert archive / Florida / Rip Current Statements in 2015

Rip Current Statement 7, NWS Miami, FL

January 30, 2015Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this rip current statement at Jan 30, 2015, 3:39 PM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Jan 31, 2015, 10:00 AM EST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2015, 3:39 PM EST (20:39 UTC)
In effect from
Jan 31, 2015, 10:00 AM EST
Expired
Feb 2, 2015, 3:58 AM EST
In force
42 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2015-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2015-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1208 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WHUS42 KMFL 302039
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
339 PM EST FRI JAN 30 2015

FLZ168-172-173-310445-
/O.NEW.KMFL.RP.S.0007.150131T1200Z-150201T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
339 PM EST FRI JAN 30 2015

...HIGH RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A HIGH RIP
CURRENT RISK...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING. 

* TIMING...STRONG RIP CURRENTS DEVELOPING SATURDAY MORNING AND
  CONTINUING THROUGH SATURDAY NIGHT.

* IMPACTS...DANGEROUS RIP CURRENTS ARE EXPECTED. SWIMMING IS NOT
  ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. 

&&

$$
5 follow-up statements
003 
WHUS42 KMFL 310839
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
339 AM EST SAT JAN 31 2015


FLZ168-172-173-011200-
/O.EXT.KMFL.RP.S.0007.150131T1500Z-150202T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
339 AM EST SAT JAN 31 2015

...HIGH RIP CURRENT RISK NOW IN EFFECT FROM 10 AM EST THIS
MORNING THROUGH SUNDAY EVENING...

* TIMING...TODAY THROUGH SUNDAY.

* IMPACTS...HAZARDOUS RIP CURRENTS. SWIMMING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
617 
WHUS42 KMFL 312030
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
330 PM EST SAT JAN 31 2015


FLZ168-172-173-020000-
/O.CON.KMFL.RP.S.0007.000000T0000Z-150202T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
330 PM EST SAT JAN 31 2015

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* TIMING...THROUGH SUNDAY EVENING.

* IMPACTS...HAZARDOUS RIP CURRENTS. SWIMMING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
055 
WHUS42 KMFL 011054
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
554 AM EST SUN FEB 1 2015


FLZ168-172-173-020000-
/O.CON.KMFL.RP.S.0007.000000T0000Z-150202T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
554 AM EST SUN FEB 1 2015

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* TIMING...THROUGH THIS EVENING.

* IMPACTS...HAZARDOUS RIP CURRENTS. SWIMMING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
273 
WHUS42 KMFL 012055
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
355 PM EST SUN FEB 1 2015

FLZ168-172-173-020500-
/O.EXT.KMFL.RP.S.0007.000000T0000Z-150202T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
355 PM EST SUN FEB 1 2015

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY MORNING...

* TIMING...THROUGH THE OVERNIGHT.

* IMPACTS...HAZARDOUS RIP CURRENTS. SWIMMING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
151 
WHUS42 KMFL 020858
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
358 AM EST MON FEB 2 2015

FLZ168-172-173-021000-
/O.CAN.KMFL.RP.S.0007.000000T0000Z-150202T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
358 AM EST MON FEB 2 2015

...HIGH RIP CURRENT RISK IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE HIGH RIP
CURRENT RISK. 

THE EASTERLY WINDS WILL CONTINUE TO DECREASE TODAY WHILE SWINGING
TO A SOUTHERLY DIRECTION. THIS WILL LOWER THE THREAT OF RIP
CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA.
THEREFORE...THE HIGH RIP CURRENT RISK HAS BEEN CANCELLED FOR THE
EAST COAST BEACHES OF SOUTH FLORIDA.

$$

BAXTER

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this rip current statement went out at Jan 30, 2:36 PM EST, 1 hour 3 minutes earlier.

Area forecast discussion, Jan 30, 2:36 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
236 PM EST FRI JAN 30 2015

.SHORT TERM (TONIGHT-SUNDAY NIGHT)...
THE PROGRESSIVE PATTERN ACROSS NORTH AMERICA THAT BECAME ESTABLISHED
NEARLY A WEEK AGO WILL CONTINUE THROUGH THE SHORT TERM PERIOD. A
MID/UPPER LEVEL TROUGH WILL MOVE ACROSS NEW ENGLAND TODAY AND INTO
THE ATLANTIC TONIGHT AND SATURDAY. ITS ASSOCIATED SURFACE COLD
FRONT CURRENTLY IN CENTRAL FLORIDA WILL MOVE ACROSS SOUTH FLORIDA
THIS EVENING WITH HIGH PRESSURE BUILDING BEHIND THE FRONT. DUE TO
THE FACT THAT THIS TROUGH WILL BE LIFTING SO WELL TO OUR
NORTHEAST, MOST OF THE COLD AIR WILL ALSO REMAIN WELL TO THE NORTH
SO THIS WILL ONLY BE A REINFORCING SHOT OF COOL AIR WITH
TEMPERATURES CHANGING LITTLE TONIGHT COMPARED WITH READINGS FROM
THIS MORNING. THE HIGH PRESSURE WILL RAPIDLY SHIFT EAST INTO THE
ATLANTIC ON SATURDAY AND SATURDAY NIGHT AS A SOUTHERN STREAM
TROUGH CURRENTLY OVER THE DESERT SOUTHWEST BECOMES ABSORBED WITH
AN UPSTREAM TROUGH MOVING OUT OF SOUTHERN CANADA. THIS WILL RESULT
IN THE SURFACE FLOW TO BECOME SOUTHERLY BY SUNDAY AND SUNDAY NIGHT
AS A COLD FRONT MOVES INTO NORTH FLORIDA. THE SOUTHERLY FLOW WILL
TRANSLATE INTO SIGNIFICANT WARMING WITH TEMPERATURES BY SUNDAY
AFTERNOON AND SUNDAY NIGHT ABOUT 10 DEGREES WARMER THAN CURRENT
READINGS. THERE COULD ALSO BE SOME LOW LEVEL MOISTENING BY SUNDAY
NIGHT, BUT THE SOUTHERLY FLOW SHOULD KEEP ANY SHOWER ACTIVITY OVER
THE ATLANTIC WATERS.

.LONG TERM (MONDAY-FRIDAY)...
DURING THE EXTENDED PERIOD, THERE COULD BE AN INCREASED CHANCE FOR
SHOWERS ACROSS SOUTH FLORIDA. A COLD FRONT ASSOCIATED WITH THE
TROUGH MOVING ACROSS THE SOUTHERN U.S. WILL MOVE INTO SOUTH FLORIDA
ON MONDAY NIGHT WHERE IT WILL STALL. ANOTHER SOUTHERN STREAM TROUGH
IS DEPICTED BY BOTH THE GFS AND ECMWF TO MOVE ACROSS CENTRAL MEXICO
AND INTO THE GULF OF MEXICO MONDAY NIGHT AND TUESDAY. THIS WILL
INDUCE A SURFACE LOW PRESSURE TO DEVELOP IN THE GULF AND THEN TRACK
ACROSS NORTH OR CENTRAL FLORIDA EITHER WEDNESDAY OR THURSDAY OF NEXT
WEEK. THE ECMWF HAS THE LOW FARTHER TO THE NORTH BUT EVEN WITH THE
GFS SOLUTION, IT DOES NOT APPEAR AT THIS TIME THAT SOUTH FLORIDA
WOULD RECEIVE SIGNIFICANT RAINFALL.

&&

.MARINE...
WIND AND SEAS WILL BE ON THE INCREASE TONIGHT THROUGH SATURDAY
ESPECIALLY OVER THE ATLANTIC WATERS AS HIGH PRESSURE BUILDS BEHIND
THE COLD FRONT. CONDITIONS WILL GRADUALLY SUBSIDE ON SUNDAY AND
MONDAY BUT THEN POSSIBLE BUILD BACK AGAIN TO ADVISORY LEVELS ON
TUESDAY BEHIND THE NEXT COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  58  70  61  75 /  10  10  10  10
FORT LAUDERDALE  59  71  63  75 /  10  10  10  10
MIAMI            59  72  61  76 /  10  10  10  10
NAPLES           54  74  54  76 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 1 AM TO 7 PM EST SATURDAY FOR AMZ650-
     651-670-671.

GM...NONE.
&&

SHORT TERM...30/KOB
LONG TERM....30/KOB
AVIATION.....21/KM
Hazardous weather outlook, Jan 30, 3:46 AM EST, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
346 AM EST FRI JAN 30 2015

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
310200-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
346 AM EST FRI JAN 30 2015

...MODERATE RISK OF RIP CURRENTS PALM BEACH COUNTY BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE PALM
BEACH COUNTY BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG RIP CURRENTS ARE POSSIBLE THIS WEEKEND ALONG THE ATLANTIC
BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 2:56 PM ESTSmall Craft AdvisoryMFL24 hr

Nearby

Rip Current Statements in Florida, 2015Every rip current statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.